MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 12.5FX18CM LT HEMO-CATH; HEMO-CATH LT HEMODIALYSIS CATHETER

MEDICAL COMPONENTS, INC. 12.5FX18CM LT HEMO-CATH; HEMO-CATH LT HEMODIALYSIS CATHETER
Model Number MC101242
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated.Currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
During the haemodialysis session was observed a semicircular cut on the arterial branch of the catheter.Report indicated the patient lost 20-100cc of blood.The catheter was changed.
 
Additional Manufacturer Narrative
The hemo-cath was returned for evaluation.Visual inspection confirmed the complaint.When the arterial side is flushed a leak is detected at the connection of the extension line and the luer.A tear is visible on the extension line at the end of the luer.When viewed under magnification the tear appears smooth and straight which is consistent with being cut with a sharp object.The contract manufacturer conducted a review of the manufacture records for the lot number reported.The review showed the device was manufactured and inspected according to specification.The process includes a 100% leak test of the device at the end of the manufacture process.This test would have detected the leak if it had occurred during the manufacture process.The device was implanted for 1 year and 10 months prior to the event.A definitive root cause cannot be determined but is deemed not related to the manufacture process.The instructions for use (ifu) contains the following precautions: do not use sharp instruments near the extension tubing or catheter lumen.Do not use scissors to remove dressing.Device was used for treatment, not diagnosis.

Brand Name
12.5FX18CM LT HEMO-CATH
Common Device Name
HEMO-CATH LT HEMODIALYSIS CATHETER
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key10937130
Report Number2518902-2020-00060
Device Sequence Number3019388
Product Code MSD
UDI-Device Identifier00884908082999
UDI-Public884908082999
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K113487
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2022
Device Model NumberMC101242
Device Catalogue NumberMC101242
Device Lot NumberMKBV120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/24/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer11/30/2020
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date01/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 YR
Patient Weight26